Losar

What is Losar?

Losar () is the Tibetan word for "new year". lo holds the semantic field "year, age"; sar holds the semantic field "new, fresh". Losar is an important holiday in Tibet, Nepal and Bhutan. Before the Tibetan New Year, Nyi Shu Gu is celebrated on the eve of the last night of the year.

Losar is celebrated for 15 days, with the main celebrations on the first three days. On the first day of Losar, a beverage called changkol is made from chhaang (a Tibetan cousin of beer). The second day of Losar is known as King's Losar (gyalpo losar). Losar is traditionally preceded by the five day practice of Vajrakilaya. Because the Uyghurs adopted the Chinese calendar, and the Mongols and Tibetans adopted the Uyghur calendar, Losar occurs near or on the same day as the Chinese New Year and the Mongolian New Year, but the traditions of Losar are unique to Tibet, and predate both Indian and Chinese influences. Originally, ancient celebrations of Losar occurred solely on the winter solstice, and was only moved to coincide with the Chinese and Mongolian New Year by a leader of the Gelug school of Buddhism.

Losar is also celebrated by Yolmo, Sherpa, Tamang, Gurung, and Bhutia, although different regions in the country have their own respective new year. Losar is also celebrated by Tibetan Buddhists Worldwide. Yolmo Losar is observed on the same day as of the Chinese New Year.

Questions and answers on "Losar"

I am having Blood pressure. I am having Losar 50 one tablet and Betaloc 25 half every morning and Betaloc half every night. This was prescribed by...

doctor1 MD

Hi friend,
Welcome to Health Care Magic

The same drugs are available there – the proprietary names will be different
Ask by generic name – Losartan...

Read Full Thread   Ask a Doctor Now

Is ELECTRO PHYSIOLOGY STUDY REQUIRED FOR INCREASED HEART BEAT PROBLEM ? Dear Sir, I had an SVT attack on 18th Feb 10 with increased heart beat . I...

For an immediate answer, try our premium service   Ask a Doctor Now

hi,

I am 40 years old. I was diagonised with high BP in 2004 and since then I am taking Losar A - 1 tablet every day. My weight is 78 kgs and I am...

doctor1 MD

hello,
these medicine needs to be continued lifelong. Your bp is normal because of your medicine and if you stopped it, it will again rise.
You...

Read Full Thread   Ask a Doctor Now

Recent questions on Losar


Ask Question
Doctor Image
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy